|Question regarding neuropathy.
Sep 27, 2009
I recently started a new drug regimen involving isentress, intelence, and truvada. I have never had neuropathy, but am now felling numbness in the feet and hands. Could this drug regimen be the cause and what might I take to alleviate the pain. Please don't say gabapentin because 1800 mg still does not help. Sincerely, Tony
Response from Dr. Henry
Drug related neuropathy usually does not begin simultaneously in hands and feet (usually toes first, then feet, then fingers, then hands). Your current regimen has not been clearly linked to a high rate of peripheral neuropathy but data is still fairly limited. Untreated HIV infection (esp if low CD4 count) can cause a peripheral neuropathy so sorting out the HIV-related causes from numerous other possible causes (vitamin deficiencies, vascular problems, other medications) can be a challenge. I often refer to a HIV-knowledgeable neurologist to sort out the nature and to devise a diagnostic plan to help determine the diagnosis (important in order to improve chances to alleviate the symptoms you are experiencing). KH
Do HIV meds promote or help muscle growth?
- What If Chlamydia Doesn't Go Away?
- What Color Are Genital Herpes Lesions?
- What Are The Long And Short Term Problems With Genital Warts?
- What Are The Chances Of Getting Herpes Or Warts From A Safe Exposure With A Prostitute?
- What Antibiotics To Take For Gonorrhea?
- Typical Acute Retroviral Syndrome Disease Progression
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.